Low levels of estrogen and progesterone

by Cheryl
(Ontario)

I am 50 years old and have suffered from unbalanced hormones for 25 years. I was given an IUD in the spring of 1985 within about 1-2 months I started feeling different all over. I was bloated, irritable, weight gain, not sleeping properly etc.

This went on for about a year. The Dr. said that it was PMS I finally decided to have the IUD removed. It was then discovered that the IUD had moved and had gone into my uterus. It was removed and it was like a light was turned off I had my life back I couldn't believe it. But 8 days later the light was shut off again and I was on a roller coaster ride of my life. I was put on antidepressants, sleeping aids, nerve pills, etc. No one would listen to my story.

In 1990 I had a hysterectomy (ovaries still attached) I then suffered from terrible anxiety. I was put on 200 mg of Imipramine. Which I have managed to decrease to 50mg. I have been on estrogel for about 2 years. I still do not feel good and recently after complaining again about all of my problems the Dr. finally tested my progesterone & estrogen. The test come back low in both even though I am on estrogel. Please help what do I do? Is it progesterone I need or the two together?

Comments for Low levels of estrogen and progesterone

Click here to add your own comments

Apr 11, 2010
Low levels of estrogen and progesterone
by: Wray

Hi Cheryl. It sounds as if the IUD you were given was one impregnated with a progestin, as the old fashioned copper T IUD does not cause the adverse side affects you felt. The only thing it can do in some women is cause a heavier bleed each month. Progestins of any make upset our hormonal balance, which it certainly did with you. A hysterectomy does the same. I never advocate oestrogen to a woman, natural or synthetic, I don't believe we need more. You might like to read about it here. And here. We have more than enough on our food, in our air, water and skin care, please see here.

Even though your level of oestrogen was low, if it was too high compared to the low progesterone, it will still affect you badly. It's the ratio of the two which is important, not so much the amounts. I would suggest coming off the estrogel and trying progesterone only, but before you do
please see here and here. You might need a higher dose than normal to begin with, to overcome all the symptoms you have. The range I suggest is 100-200mg/day, nearer the 200mg initially. Take care, Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.


Search over 7,500 pages on this site...